Abilify (please help)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jh1028
New Member


Date Joined Sep 2010
Total Posts : 3
   Posted 9/5/2010 9:42 AM (GMT -7)   
This is more of a medication question than a question dealing with Bipolar disorder. So I am sorry for that in advance but I needed some help.
I have been perscribed Abilify for the disorder and depression. It has been going really well but I have been experiencing a lot of the side effects. I take the meds at night because of the drowsiness, but it's making me so weak during the day and I feel like I can't even do anything. I'm exhausted. I'm getting the right amount of sleep, so it's not that.
So, since I feel that the Abilify is actually really helping me in the upstairs department of things. And I don't want to change meds... again... Does anyone know of anything that would counteract just these symptoms? Sure, drink coffee... okay. But caffine doesn't always effect me. Anything else?
Thanks everyone!

Voix
Regular Member


Date Joined Mar 2010
Total Posts : 218
   Posted 9/5/2010 6:01 PM (GMT -7)   
don't drink caffeine! it's bad for the illness. i would recommend investing in a b-complex vitamin. you can get them at walmart or cvs or anywhere for about 5-6$ a bottle. b vitamins are really good for energy. i would also start eating more protein, eat some almonds! it helps to counteract the weakness/drowsiness our meds cause.
i'm a crazy french girl with bp II
i take 300mg of seroquel every night and 0.5mg of ativan.

Mildlybipolar
Regular Member


Date Joined Mar 2010
Total Posts : 56
   Posted 9/6/2010 8:51 AM (GMT -7)   
When I first tried Abilify it, too, knocked me on my butt. So my doc just let me cut the pills in half (started at 2.5 mg) and very gradually worked my up to where I am now, 10mg. No more drowsiness.
 
I totally know how you feel though. The first time I took abilify, the next day at the gym, I was so tired the weights were lifting me instead of vice versa.

Jh1028
New Member


Date Joined Sep 2010
Total Posts : 3
   Posted 9/6/2010 11:08 AM (GMT -7)   
Yeah. Thank you so much for the responses. I think some sort of vitamin may be the way to go. And I will talk to my doc about going to a lower dose. My issue is that I'm like this drug, ok. Its the first one that agrees with me... upstairs. And I dont want some silly side affect to be the reason I'd have to change it.

red lightening
Veteran Member


Date Joined Jan 2009
Total Posts : 620
   Posted 9/7/2010 10:54 AM (GMT -7)   
Abilify really helped my moods but I was hungry all the time and gained a lot
of weight on it. I decided to stop it because the weight gain was really getting
me down. However now I'm on Lamictal (100...going up to 150) and 20mgs Celexa
and I'm very depressed ...2 weeks running...so maybe I'll have to go back on
Abilify and be stable but fat...don't know yet

tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 9/7/2010 10:56 AM (GMT -7)   
Side effects are not "silly" - they can kill you. Stay safe!
Bipolar 1
Borderline Personality Disorder
Post Traumatic Stress Disorder
Panic Disorder

Depakote, Abilify - FAIL; Seroquel - Epic Fail
Lamictal 200mg, Klonopin 0.5mg as needed, starting Seroquel XR 50mg soon

Jh1028
New Member


Date Joined Sep 2010
Total Posts : 3
   Posted 9/7/2010 3:55 PM (GMT -7)   
What?
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:17 AM (GMT -7)
There are a total of 2,732,449 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
222 Guest(s), 3 Registered Member(s) are currently online.  Details
Cigafred, tamo, BostonMarigold


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer